Alert archive / Idaho / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 25, NWS Missoula, MT
NWS Missoula, MT issued this severe thunderstorm warning at Jul 25, 2004, 3:21 PM PDT for Idaho County, Idaho. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2004, 3:21 PM PDT (22:21 UTC)
- Expired
- Jul 25, 2004, 3:45 PM PDT
- In force
- 24 min
- Issued by
- NWS Missoula, MT
- Area
- Counties, with a storm outline in the text
County Idaho County, ID
The radar
The Missoula radar (KMSX), 199 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 10.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3150 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KMSO 252221 SVRMSO IDC049-252245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MISSOULA MT 320 PM PDT SUN JUL 25 2004 THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN IDAHO COUNTY IN CENTRAL IDAHO THIS INCLUDES THE CITY OF GRANGEVILLE * UNTIL 345 PM PDT * AT 315 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR GRANGEVILLE...OR ABOUT OVER GRANGEVILLE...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HARPSTER BY 325 PM PDT STITES BY 335 PM PDT CLEARWATER BY 345 PM PDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND HAIL...ALONG WITH FREQUENT LIGHTNING AND HEAVY RAIN. FOR YOUR PROTECTION...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL PROTECTED AREA. LAT...LON 4597 11627 4581 11608 4599 11579 4611 11595 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 1:46 PM PDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 25, 1:46 PM PDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE MISSOULA MT 246 PM MDT SUN JUL 25 2004 CORRECTED MOISTURE MOVEMENT 1ST PARAGRAPH .SHORT TERM...TONIGHT THROUGH TUESDAY...SUBTROPICAL PLUME OVER THE SOUTHERN ZONES IS MOVING NEARLY DUE EAST AS THE MODELS SUGGESTED. ALREADY A FEW THUNDERSTORMS IN THAT AREA...WITH BUILDING CUMULUS ACROSS SOUTHERN IDAHO COUNTY...LEMHI COUNTY...EXTREME SOUTHERN RAVALLI AND GRANITE COUNTIES...AND DEER LODGE AND SILVER BOW COUNTIES. THIS WILL BE THE FOCUS AREA FOR THUNDERSTORMS EARLY THIS EVENING...AND PRIMARILY LEMHI COUNTY AND SOUTHWEST MONTANA THE REMAINDER OF THE NIGHT. NORTH OF THIS CU HAS BEEN SLOW TO DEVELOP. HOWEVER...STILL EXPECT THERMAL TROUGH TO SLIDE ACROSS THE AREA THIS EVENING PROVIDING AMPLE INSTABILITY AND SOME LIFT. WILL THEREFORE LEAVE SLIGHT CHANCE OF THUNDERSTORMS IN THE NORTH. THE WESTERLIES INVADE MORE OF THE AREA MONDAY...BUT COULD STILL SEE A THUNDERSTORM OR TWO OVER THE FAR SOUTH WHERE WE KEEP FLIRTING WITH REMNANT SUBTROPICAL MOISTURE. BREEZY WEST WINDS WILL DEVELOP... PARTICULARLY IN THE NORTH. DOUBT WE WILL SEE LAKE WIND ADVISORY CRITERIA GIVEN THE DUE WEST FLOW UP ABOVE 700MB. WILL BE A FIRE WEATHER CONCERN...ESPECIALLY IF ANY STRIKES ARE ABLE TO DEVELOP UP NORTH. HOWEVER...WITH STILL MUCH OF THE AREA SHOWING MODERATE FIRE DANGER...DO NOT ANTICIPATE A FIRE HIGHLIGHT. ON TUESDAY...THE MAIN UPPER LOW IS TRACKING WELL EAST INTO SASKATCHEWAN...BUT A NICE LITTLE SHORTWAVE DROPS OVER THE NORTHERN ROCKIES. COULD SEE A FEW MOUNTAINS SHOWERS...BUT MAIN THREAT WILL BE NORTHERN CONTINENTAL DIVIDE AS UPSLOPE SHOWERS DEVELOP ON THE EAST SLOPES. MODEST COOLING TOMORROW BEHIND THE THERMAL TROUGH... AND AGAIN TUESDAY WITH THE WAVE FROM THE NORTH. .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...UPPER LEVEL LOW WILL CONTINUE TO MOVE ACROSS CANADA TUESDAY NIGHT WITH THE BEST CHANCE OF SHOWERS ALONG THE DIVIDE THROUGH WEDNESDAY. A RIDGE WILL BUILD ALONG THE WEST COAST WITH NORTHWEST TO NORTHEAST FLOW ACROSS THE INTERMOUNTAIN WEST. MODELS ARE IN FAIRLY GOOD AGREEMENT OF DEVELOPING A CUTOFF LOW OFF THE OREGON COAST LATE FRIDAY. THIS WOULD HELP MOVE THE RIDGE AXIS MORE OVER WESTERN MONTANA AND NORTH CENTRAL IDAHO FOR WARMER TEMPERATURES. ALSO SOUTHWEST FLOW WILL DEVELOP WHICH COULD HELP BRING SOME MONSOONAL MOISTURE INTO THE AREA FOR NEXT WEEKEND. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM/WHITMORE LONG TERM/KOCH
Nearby
Severe Thunderstorm Warnings in Idaho, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.